MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952816400
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion was located in a coronary artery.A 4.00x16mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, the stent separated from the delivery system inside the guide catheter.The delivery system was pulled out and they were able to get the stent out as well.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the stent delivery system (sds) was returned for analysis.A visual examination of the stent found that proximal stent struts appeared slightly squashed and flattened.The distal stent od (outer diameter) was measured and was within the maximum crimped stent profile.The distal edge of the bumper tip of the device showed signs of damage.This type of damage is consistent with excessive force being applied to the delivery system.The balloon body was reviewed and no issues were noted with the overall balloon.The balloon wings were tightly wrapped and evenly folded.However, there was evident medium noted inside the balloon resembling dried blood.A visual and tactile examination found multiple kinks along the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found that the device was broken 6.6cm distal of hypotube/mid-shaft bond; a twist in extrusion on proximal side of port exchange and another twist in the inner extrusion 2mm distal of bi-component bond were also noted.The bi-component bond showed no signs of damage or strain.This type of damage is consistent with excessive force being applied to the delivery system.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6262182
Report Number2134265-2017-00047
Device Sequence Number19067201
Product Code NIQ
UDI-Device Identifier08714729844754
UDI-Public(01)08714729844754(17)20171109(10)19287587
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2017
Device Model NumberH7493952816400
Device Catalogue Number39528-1640
Device Lot Number19287587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1